Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Lubbock, TX

March 3, 2005Hale County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 3, 2005, 5:38 PM CST for Hale County, Lubbock County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2005, 5:38 PM CST (23:38 UTC)
Expired
Mar 3, 2005, 6:30 PM CST
In force
52 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Hale County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 21 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:30 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 3, 3:30 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CST THU MAR 3 2005

.SHORT TERM...
ISOLATED TERRAIN-INDUCED CONVECTION VCNTY NEW MEXICO BORDER AND LTG
STRIKES ONGOING IN NRN NM SHOWING WELL THE THERMODYNAMIC AND DYNAMIC
STRENGTH OF APPROACHING SYSTEM. SFC DPTS HAVE MIXED INTO THE 20S FAR
WEST WITH MID 40S IN SOUTHEAST. EXPECT THESE VALUES TO CONTINUE TO
RISE REST OF AFTN INTO EVE AS PRESSURE FALLS CONTINUE TO ENHANCE LOW
LEVEL SOUTHERLY FLOW. GULF MOISTURE STILL CUT OFF WITH OFFSHORT FLOW
THROUGH H8 AT 12Z SO QUALITY OF MOISTURE STILL LIMITING FACTOR FOR
WIDESPREAD SEVERE THIS EVE. STILL EXPECT TO SEE ISOLD SVR ACROSS NW
AND CENTRAL COUNTIES LATE THIS AFTN/EARLY EVE AND SPREAD INTO
EASTERN AREAS BEFORE INSTABILITY BEGINS TO WANE. LOW LEVEL JET
EXPECTED TO INCREASE AFTER 00Z AND SHOULD ENHANCE COVERAGE AS
CONVECTION PROPAGATES SE ACROSS SOUTH PLAINS. MODELS IN AGREEMENT ON
TAKING VORT MAX JUST NORTH OF LUBBOCK BUT SATELLITE INDICATES THIS
MAY BE A BIT TOO FAR N. THIS IS IMPORTANT CONSIDERING COMPACT NATURE
OF SYSTEM AND POTENTIAL FOR LIMITED CONVECTION ALONG AND SOUTH OF
VORT TRACK. SYSTEM SHOULD BEGIN EXITING ERN ZONES AFTER 12Z FRI SO
LEFT LINGERING POPS IN FAR E. ALSO ADDED MENTION OF FOG TO CENTRAL
AND NORTHERN ZONES BEHIND CONVECTION AS E-NE SFC FLOW AND WET
GROUNDS FAVORABLE FOR ANOTHER ROUND OF EARLY MORNING FOG. CLOUDS
FCST TO BREAK UP LATE IN THE MORNING WITH FAIR AMOUNT OF SUN IN
AFTEERNOON UNTIL HIGH CLOUDS BEGIN TO APPROACH ONCE AGAIN FROM THE
WEST. HIGHS ON FRI SHOULD TOP OUT ONCE AGAIN IN THE 60S.

.LONG TERM...
WILL BEGIN SATURDAY WITH SHORTWAVE RIDGE AXIS FROM ERN COLORADO
ACROSS WEST TEXAS. UPPER LOW IS FORECAST TO DIG SEWD TO NEAR SAN
DIEGO BY 12Z SAT. BEST LOW LEVEL MOISTURE STILL LOOKS TO BE SOUTH OF
FORECAST AREA WITH SUBTROPICAL JET INTERACTING WITH LOW LEVEL
EASTERLY FLOW WITH SHOWERS TO OUR SOUTH. GFS/NAM ARE VERY SIMILAR
WITH POSITION OF LOW BY SUNDAY MORNING. RIDGE AXIS WILL STILL BE IN
PLACE BUT MODELS ARE CONSISTENT IN DEVELOPING RAIN ALONG MOIST AXIS
SURGING NORTHWARD FROM CENTRAL TEXAS NNW INTO EASTERN NEW
MEXICO....SO A FEW SHOWERS ACROSS S/SW ZONES SEEM REASONABLE.

SCT SHOWERS MAY EXPAND EASTWARD LATER SUNDAY AS DEEPER MOISTURE
SPREADS FARTHER NORTH...WITH PERHAPS SOME HEATING AND STEEPENING
LAPSE RATES CONTRIBUTING TO A FEW THUNDERSTORMS. SHORTWAVE ENERGY
RIDING SOUTH ON NW FLOW FROM CANADA INTO THE NORTHERN PLAINS WILL
AMPLIFY NORTHERN STREAM ON MONDAY WITH A COLD FRONT LIKELY MOVING
ACROSS AREA ALLOWING EASTERLY LOW LEVEL FLOW TO DEVELOP AND INTERACT
WITH ENERGY IN SOUTHERN STREAM TO PRODUCE SCATTERED SHOWERS.

TUESDAY AND BEYOND...GFS IS STILL INDICATING A SOUTHWARD DRIFT TO
THE CUTOFF LOW NEAR BAJA TUESDAY. IF THIS LOW CONTINUES TO MOVE
SOUTH...PRECIPITATION CHANCES WILL LIKELY DECREASE...EVEN AS NEXT
SURGE OF COOLER AIR HEADS INTO REGION BY MIDWEEK. PLENTY OF
UNCERTAINTY LATE IN THE WEEK CONCERNING MOVEMENT OF UPPER SYSTEM...
BUT THE NORTHERN STREAM EVOLUTION LOOKS MORE CERTAIN...THUS LOWERED
TEMPERATURES MID TO LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        34  63  36  67 /  60   0  10  20
TULIA         38  62  37  67 /  70  10  10  10
PLAINVIEW     38  63  38  67 /  70  10  10  20
LEVELLAND     38  64  39  66 /  50   0  10  20
LUBBOCK       39  65  42  66 /  60  10  10  20
BROWNFIELD    40  67  42  66 /  50   0  10  20
CHILDRESS     46  65  43  68 /  70  30  10  10
SPUR          45  66  43  67 /  70  20  10  20
ASPERMONT     47  66  47  67 /  70  30  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

24/06
Hazardous weather outlook, Mar 3, 11:55 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1155 AM CST THU MAR 3 2005

TXZ021>044-041755-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1155 AM CST THU MAR 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN
ROCKIES TODAY AND INTO THE SOUTH PLAINS OVERNIGHT. VERY STEEP LAPSE
RATES AND LIFT ASSOCIATED WITH THE SYSTEM WILL INTERACT WITH LIMITED
MOISTURE AND INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS ACROSS
THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS LATE
THIS AFTERNOON. THE ACTIVITY IS EXPECTED TO SPREAD SOUTHEAST ACROSS
THE REMAINDER OF THE AREA LATE THIS EVENING AND OVERNIGHT AS
MOISTURE INCREASES ACROSS THE AREA. ALTHOUGH THE OVERALL COVERAGE OF
STORMS IS EXPECTED TO INCREASE AS WE GO THROUGH THE NIGHT...THE
POTENTIAL FOR SEVERE WEATHER WILL REMAIN ISOLATED. THE PRIMARY
CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO EARLY FRIDAY
MORNING.

In the hours before

Special weather statement, Mar 3, 5:03 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
503 PM CST THU MAR 3 2005

TXZ035-040000-
LUBBOCK-
503 PM CST THU MAR 3 2005

...STRONG THUNDERSTORMS TO AFFECT LUBBOCK COUNTY...

A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
INTO LUBBOCK COUNTY BY 520 PM. AT 510 PM...THE STRONGEST STORM IS
LOCATED JUST NORTH OF SMYER AND WILL AFFECT THE NORTHERN PORTIONS OF
LOOP 289 AND EXTENDING NORTH INTO THE CITIES OF SHALLOWATER AND NEW
DEAL.

THE MAIN THREAT WITH THIS STORM WILL BE BRIEF GUSTY WINDS UP TO 45
MPH...SMALL HAIL AND HEAVY DOWNPOURS. THE BRIEF HEAVY DOWNPOURS MAY
CAUSE SOME PONDING OF ROADWAYS...PARTICULARLY IN POOR DRAINAGE
LOCATIONS.

KW

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.